Alert archive / Kansas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 279, NWS Hastings, NE

July 25, 2012Jewell County, Mitchell County, Kansas

NWS Hastings, NE issued this severe thunderstorm warning at Jul 25, 2012, 11:19 PM CDT for Jewell County, Mitchell County, Kansas. It was in force for 41 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 25, 2012, 11:19 PM CDT (04:19 UTC)
Expired
Jul 26, 2012, 12:00 AM CDT
In force
41 min
Issued by
NWS Hastings, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Jewell County, KS, Mitchell County, KS

The radar

The Grand Island radar (KUEX), 80 km from the middle of the area, began a volume at 04:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 25, 11:33 PM CDTHAIL 1.75Jewell, KSGOLF BALL SIZE HAIL FELL FOR APPROXIMATELY ONE MINUTE AND WAS ACCOMPANIED BY ESTIMATED 60 MPH WINDS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 25, 4:28 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 4.3 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2012-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 993 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2012-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
993 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
3081 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

609 
WUUS53 KGID 260419
SVRGID
KSC089-123-260500-
/O.NEW.KGID.SV.W.0279.120726T0419Z-120726T0500Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
1119 PM CDT WED JUL 25 2012

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN JEWELL COUNTY IN NORTH CENTRAL KANSAS...
  NORTHWESTERN MITCHELL COUNTY IN NORTH CENTRAL KANSAS...

* UNTIL MIDNIGHT CDT

* AT 1118 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM LOVEWELL STATE PARK TO 6 MILES
  SOUTHWEST OF IONIA...AND MOVING SOUTHEAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  IONIA...MONTROSE...CAWKER CITY...FORMOSO...JEWELL...TIPTON...
  RANDALL AND GLEN ELDER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3930 9849 3948 9850 3957 9848 3957 9850
      3968 9851 4000 9796 3998 9792 3959 9793
TIME...MOT...LOC 0419Z 302DEG 14KT 3990 9796 3962 9845
WIND...HAIL 60MPH 1.00IN

$$
3 follow-up statements
744 
WWUS53 KGID 260433
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1133 PM CDT WED JUL 25 2012

KSC089-123-260500-
/O.CON.KGID.SV.W.0279.000000T0000Z-120726T0500Z/
MITCHELL KS-JEWELL KS-
1133 PM CDT WED JUL 25 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
JEWELL AND NORTHWESTERN MITCHELL COUNTIES UNTIL MIDNIGHT CDT...

AT 1132 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM COURTLAND TO CAWKER CITY...MOVING
SOUTHEAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  TIPTON...GLEN ELDER AND RANDALL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3930 9849 3948 9850 3957 9848 3957 9850
      3968 9851 4000 9796 3998 9792 3959 9793
TIME...MOT...LOC 0434Z 302DEG 14KT 3982 9790 3954 9839
WIND...HAIL 60MPH 1.00IN

$$
828 
WWUS53 KGID 260445
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1145 PM CDT WED JUL 25 2012

KSC089-123-260500-
/O.CON.KGID.SV.W.0279.000000T0000Z-120726T0500Z/
MITCHELL KS-JEWELL KS-
1145 PM CDT WED JUL 25 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
JEWELL AND NORTHWESTERN MITCHELL COUNTIES UNTIL MIDNIGHT CDT...

AT 1141 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM COURTLAND TO GLEN ELDER...MOVING
SOUTHEAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  TIPTON...GLEN ELDER AND RANDALL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3930 9849 3948 9850 3957 9848 3957 9850
      3968 9851 4000 9796 3998 9792 3959 9793
TIME...MOT...LOC 0445Z 302DEG 14KT 3980 9785 3952 9834
WIND...HAIL 60MPH 1.00IN

$$
215 
WWUS53 KGID 260455
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1155 PM CDT WED JUL 25 2012

KSC089-123-260505-
/O.EXP.KGID.SV.W.0279.000000T0000Z-120726T0500Z/
MITCHELL KS-JEWELL KS-
1155 PM CDT WED JUL 25 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JEWELL AND
NORTHWESTERN MITCHELL COUNTIES WILL EXPIRE AT MIDNIGHT CDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.  HOWEVER SMALL HAIL...GUSTY WINDS AND HEAVY RAIN ARE STILL
POSSIBLE WITH THESE THUNDERSTORMS.

LAT...LON 3930 9849 3948 9850 3957 9848 3957 9850
      3968 9851 4000 9796 3998 9792 3959 9793
TIME...MOT...LOC 0455Z 302DEG 14KT 3978 9781 3950 9830

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 7:07 PM CDT, 4 hours 12 minutes earlier.

Area forecast discussion, Jul 25, 7:07 PM CDT, 4 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
707 PM CDT WED JUL 25 2012

.UPDATE...THE HEAT ADVISORY HAS BEEN ALLOWED TO EXPIRE AS
TEMPERATURES HAVE DROPPED OFF FOLLOWING THE PASSAGE OF A COLD
FRONT AND WITH THE DEVELOPMENT OF CONVECTION.

&&

.PREV DISCUSSION... /ISSUED 605 PM CDT WED JUL 25 2012/

AVIATION...00Z TAF. SCATTERED THUNDERSTORMS DEVELOPED IN THE
VCNTY OF KGRI EARLIER THIS AFTERNOON AND THE BRUNT OF THE
CONVECTION HAS SHIFTED WELL SOUTH OF THE TERMINAL..ALTHOUGH SOME
WEAKER SHOWERS AND ISOLATED TSTMS WERE STILL OCCURING NORTH OF
KGRI. WILL CONTINUE TO INCLUDE TSTM POTENTIAL FOR THE TERMINAL FOR
THE FIRST FEW HOURS OF THE TAF...WITH DRY CONDITIONS AFTER DARK.
OUTFLOW BOUNDARY AND COLD FRONT HAS PASSED KGRI AND WINDS WILL
REMAIN FROM A NORTHERLY DIRECTION.

PREV DISCUSSION... /ISSUED 323 PM CDT WED JUL 25 2012/

SHORT TERM...TONIGHT AND THURSDAY. MAIN FORECAST CONCERNS WILL BE
THUNDERSTORMS TONIGHT AND TEMPERATURES ON THURSDAY.

CURRENT RADAR SHOWS SHOWERS IN THE NORTHWEST PART OF THE FORECAST
AREA BUT THERE HAS BEEN LITTLE CHANGE IN LOCATION AND INTENSITY.
SURFACE ANALYSIS SHOWS A COLD FRONT DRIFTING THROUGH THE FORECAST
AREA THIS AFTERNOON. THE WINDS ARE NOT STRONG ON EITHER SIDE OF THE
FRONT AND THE LOCATION IS SHOWING UP MAINLY ON RADAR FROM NEAR YORK
NEBRASKA TO PHILLIPSBURG KANSAS AT THIS TIME.

THE LOCATION OF THE FRONT WILL BE IMPORTANT AS THUNDERSTORMS DEVELOP
THIS AFTERNOON AND EVENING. EXPECT THE THUNDERSTORMS TO DEVELOP
BEHIND THE FRONT IN THE AREA WHERE DEW POINTS ARE POOLING THIS
AFTERNOON. THE TIMING FOR THE THUNDERSTORMS SHOULD BE LATE THIS
AFTERNOON...THEN CONTINUE INTO THE EVENING. THE FRONT SHOULD
CONTINUE TO MOVE TO THE EAST/SOUTHEAST DURING THE EVENING AND
THUNDERSTORM CHANCES WILL MOVE TO THE SOUTHEAST PART OF THE FORECAST
AREA DURING THE EVENING AND INTO THE OVERNIGHT HOURS. BY LATE
TONIGHT THE THUNDERSTORMS SHOULD BE COMING TO AN END IN THE
NORTHWEST. SEVERE WEATHER IS POSSIBLE WITH THE STORMS. A DEEP
INVERTED V SOUNDING WOULD INDICATE THAT THE MOST LIKELY EVENTS WOULD
BE GUSTY WINDS. THERE IS GOOD MUCAPE IN THE EASTERN PART OF THE
FORECAST AREA DURING THE LATE AFTERNOON AND EARLY EVENING OF AROUND
5000 J/KG...BUT THERE IS WEAK SHEAR.

THE FRONT SHOULD BE TO THE SOUTHEAST OF THE FORECAST AREA BY
THURSDAY MORNING AND SKIES SHOULD BE MOSTLY CLEAR TO PARTLY CLOUDY.
TEMPERATURES WILL BE NOTABLY COOLER ON THURSDAY WITH READINGS ONLY
IN THE MID TO UPPER 90S.

LONG TERM...THURSDAY NIGHT THROUGH WEDNESDAY. THERE WILL BE ON AND
OFF CHANCES FOR THUNDERSTORMS THROUGH THE PERIOD WITH ABOVE NORMAL
TEMPERATURES...BUT STILL COOLER THAN THE RECENT HEAT WAVE.

GENERALLY NORTHWEST FLOW WILL PERSIST THROUGH THE PERIOD. WITH THE
NORTHWEST FLOW THERE WILL BE SEVERAL MAINLY WEAK UPPER LEVEL WAVES
THAT MOVE THROUGH THE AREA. THERE WILL BE ON AND OFF CHANCES FOR
THUNDERSTORMS THROUGH MUCH OF THE PERIOD. THE BEST CHANCES WILL BE
AFTERNOON AND OVERNIGHT...BUT THERE WILL BE OTHER CHANCES AS WELL.
THERE WILL BE A WAVE THAT MOVES THROUGH FRIDAY NIGHT INTO SATURDAY
THAT IS A LITTLE STRONGER. THERE IS ALSO A COLD FRONT THAT MOVES
THROUGH THE AREA SUNDAY NIGHT AND MONDAY WITH A STRONGER UPPER LEVEL
WAVE. OTHERWISE THERE WILL JUST BE ON AND OFF CHANCES AND TIMING THE
INDIVIDUAL WAVES AS THEY COME THROUGH IS A CHALLENGE. ONE THING TO
NOTE IS THAT EVEN THOUGH THERE ARE CHANCES FOR PRECIPITATION MOST OF
THE TIME IS SHOULD BE VERY SPOTTY.

TEMPERATURES WILL BE COOLER THAN RECENTLY WITH READINGS MOSTLY IN
THE 90S. THERE WILL BE A SLIGHT CLIMB IN TEMPERATURES FROM FRIDAY
THROUGH SUNDAY THEN A BIT COOLER BEHIND THE NEXT COLD FRONT AGAIN.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.

&&
Hazardous weather outlook, Jul 25, 9:59 PM CDT, 1 hour 20 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HASTINGS NE
959 PM CDT WED JUL 25 2012

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
261200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
959 PM CDT WED JUL 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TONIGHT.

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS TONIGHT FOR LOCATIONS
SOUTH OF A LINE FROM CAMBRIDGE TO OSCEOLA. SEVERE WEATHER IS NOT
EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

BETWEEN FRIDAY NIGHT AND SUNDAY NIGHT...THERE IS A CHANCE FOR MAINLY
NIGHTTIME THUNDERSTORMS ACROSS PARTS OF THE OUTLOOK AREA...WITH
ADDITIONAL STORM CHANCES ARRIVING DURING THE DAYTIME HOURS MONDAY
AND TUESDAY. SEVERE WEATHER IS NOT EXPECTED DURING THESE PERIODS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

In the hours before

Local storm report, Jul 25, 7:26 PM CDT, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
726 PM CDT WED JUL 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0722 PM     TSTM WND GST     10 S BELOIT             39.32N 98.11W
07/25/2012  E55 MPH          MITCHELL           KS   COUNTY OFFICIAL

            WIND GUSTS AT 50 TO 55 MPH.

&&

REED
Local storm report, Jul 25, 7:32 PM CDT, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
732 PM CDT WED JUL 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0728 PM     TSTM WND GST     1 NW SIMPSON            39.40N 97.95W
07/25/2012  E60 MPH          MITCHELL           KS   COUNTY OFFICIAL

            ESTIMATED 60 MPH WIND GUSTS. ROUND HAY BALE ROLLED ACROSS
            ROAD NEAR GREENWOOD CEMETARY.

&&

REED
Special weather statement, Jul 25, 8:47 PM CDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
847 PM CDT WED JUL 25 2012

KSZ006-260215-
SMITH KS-
847 PM CDT WED JUL 25 2012

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SMITH COUNTY UNTIL 915 PM
CDT...

AT 845 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ATHOL...OR 21 MILES EAST OF PHILLIPSBURG...
MOVING EAST AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  SMITH CENTER...
  BELLAIRE...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3988 9864 3964 9862 3965 9903 3983 9904
TIME...MOT...LOC 0147Z 268DEG 12KT 3974 9892
Local storm report, Jul 25, 8:56 PM CDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
856 PM CDT WED JUL 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0852 PM     HAIL             3 S ATHOL               39.72N 98.92W
07/25/2012  E0.25 INCH       SMITH              KS   TRAINED SPOTTER

            PEA SIZE HAIL REPORTED BY SPOTTER.

&&

REED
Special weather statement, Jul 25, 9:05 PM CDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
905 PM CDT WED JUL 25 2012

NEZ087-260230-
THAYER NE-
905 PM CDT WED JUL 25 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN THAYER COUNTY UNTIL
930 PM CDT...

AT 903 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTHWEST OF MAHASKA...OR 36 MILES
NORTHEAST OF CONCORDIA...MOVING EAST AT 15 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  GILEAD...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 4001 9749 4016 9751 4017 9737 4017 9736
      4000 9737
TIME...MOT...LOC 0205Z 249DEG 14KT 4006 9739
Local storm report, Jul 25, 9:48 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HASTINGS NE
948 PM CDT WED JUL 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0407 PM     HAIL             ST. LIBORY              41.08N 98.35W
07/25/2012  E1.00 INCH       HOWARD             NE   TRAINED SPOTTER

            QUARTER SIZE HAIL AND 40 MPH WINDS IN ST. LIBORY REPORTED
            BY TRAINED SPOTTER.

0415 PM     HAIL             2 SE ST. LIBORY         41.06N 98.33W
07/25/2012  E1.75 INCH       HOWARD             NE   PUBLIC

            DELAYED REPORT OF GOLF BALL SIZE HAIL COURTESY OF NSSL
            SHAVE.

0430 PM     HAIL             3 SE ST. LIBORY         41.05N 98.31W
07/25/2012  E1.50 INCH       HOWARD             NE   PUBLIC

            DELAYED REPORT OF PING PONG SIZE HAIL COURTESY OF NSSL
            SHAVE.

0453 PM     HAIL             3 W CHAPMAN             41.02N 98.22W
07/25/2012  E1.25 INCH       MERRICK            NE   TRAINED SPOTTER

            TRAINED SPOTTER REPORTS 1.25 INCH HAIL.

0601 PM     TSTM WND GST     7 NW BELOIT             39.54N 98.20W
07/25/2012  E60.00 MPH       MITCHELL           KS   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED PEA SIZE HAIL AND 60 MPH WIND
            GUSTS.

0722 PM     TSTM WND GST     10 S BELOIT             39.32N 98.11W
07/25/2012  E55.00 MPH       MITCHELL           KS   COUNTY OFFICIAL

            WIND GUSTS AT 50 TO 55 MPH.

0728 PM     TSTM WND GST     1 NW SIMPSON            39.40N 97.95W
07/25/2012  E60.00 MPH       MITCHELL           KS   COUNTY OFFICIAL

            ESTIMATED 60 MPH WIND GUSTS. ROUND HAY BALE ROLLED ACROSS
            ROAD NEAR GREENWOOD CEMETARY.

0852 PM     HAIL             3 S ATHOL               39.72N 98.92W
07/25/2012  E0.25 INCH       SMITH              KS   TRAINED SPOTTER

            PEA SIZE HAIL REPORTED BY SPOTTER.

&&

REED

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 7:12 PM CDTSpecial Weather StatementGIDMitchell33 min
Jul 25, 7:28 PM CDTSevere Thunderstorm WarningGIDMitchell31 min
Jul 25, 8:47 PM CDTSpecial Weather StatementGIDSmith28 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.